Alert archive / California / Red Flag Warnings in 2012
Red Flag Warning 5, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Aug 25, 2012, 1:57 PM PDT. It took effect at Aug 26, 2012, 12:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2012, 1:57 PM PDT (20:57 UTC)
- In effect from
- Aug 26, 2012, 12:00 PM PDT
- Expired
- Aug 26, 2012, 10:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
412 WWUS86 KSTO 252100 RFWSTO URGENT - FIRE WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE SACRAMENTO CA 157 PM PDT SAT AUG 25 2012 ...RED FLAG WARNING IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR PORTIONS OF THE INTERIOR NORTHERN CALIFORNIA MOUNTAINS. FIRE WEATHER WATCH IN EFFECT FOR THE SAME AREAS MONDAY AFTERNOON THROUGH TUESDAY EVENING... .A STRONG LOW PRESSURE SYSTEM WILL MOVE TOWARDS THE WEST COAST AND INLAND THIS WEEKEND AND EARLY NEXT WEEK BRINGING A COOLING TREND AND INCREASING SOUTHWEST WINDS TO THE AREA. OVER THE HIGHER TERRAIN...MODERATE TO POOR HUMIDITY RECOVERY IS EXPECTED. THE COMBINATION OF STRONGER SOUTHWEST WINDS...LOW HUMIDITY...AND EXTREMELY DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR SOME INTERIOR NORTHERN CALIFORNIA MOUNTAIN LOCATIONS SUNDAY AFTERNOON AND EVENING. THE POTENTIAL EXISTS FOR DRY CONDITIONS AND GUSTY SOUTHWEST WINDS TO CONTINUE OVER THE MOUNTAINS INTO TUESDAY EVENING. THOUGH WINDS DO NOT LOOK AS STRONG AS SUNDAY AFTERNOON...DRIER CONDITIONS WILL MOVE INTO THE AREA MONDAY AND TUESDAY WITH TUESDAY BEING THE DRIER DAY. CAZ214-268-260515- /O.UPG.KSTO.FW.A.0006.120826T1900Z-120827T0500Z/ /O.NEW.KSTO.FW.W.0005.120826T1900Z-120827T0500Z/ /O.NEW.KSTO.FW.A.0007.120827T1900Z-120829T0300Z/ BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- 157 PM PDT SAT AUG 25 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 214 AND 268... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 214 AND 268... * AFFECTED AREA...FIRE WEATHER ZONE 214 BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP AND FIRE WEATHER ZONE 268 NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-BECKWORTH PEAK). * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH SUNDAY AFTERNOON...WITH THE STRONGEST WINDS OVER RIDGES. * RELATIVE HUMIDITY...MINIMUM HUMIDITIES IN THE 10 TO 20 PERCENT RANGE SUNDAY AFTERNOON. * FUELS...EXTREMELY DRY FUELS AND HIGH FIRE GROWTH POTENTIAL. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
4 follow-up statements
085 WWUS86 KSTO 260449 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 949 PM PDT SAT AUG 25 2012 ...RED FLAG WARNING IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR PORTIONS OF THE INTERIOR NORTHERN CALIFORNIA MOUNTAINS. FIRE WEATHER WATCH IN EFFECT FOR THE SAME AREAS MONDAY AFTERNOON THROUGH TUESDAY EVENING... .A STRONG LOW PRESSURE SYSTEM WILL MOVE TOWARDS THE WEST COAST AND INLAND THIS WEEKEND AND EARLY NEXT WEEK BRINGING A COOLING TREND AND INCREASING SOUTHWEST WINDS TO THE AREA. OVER THE HIGHER TERRAIN...MODERATE TO POOR HUMIDITY RECOVERY IS EXPECTED. THE COMBINATION OF STRONGER SOUTHWEST WINDS...LOW HUMIDITY...AND EXTREMELY DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR SOME INTERIOR NORTHERN CALIFORNIA MOUNTAIN LOCATIONS SUNDAY AFTERNOON AND EVENING. THE POTENTIAL EXISTS FOR DRY CONDITIONS AND GUSTY SOUTHWEST WINDS TO CONTINUE OVER THE MOUNTAINS INTO TUESDAY EVENING. THOUGH WINDS DO NOT LOOK AS STRONG AS SUNDAY AFTERNOON...DRIER CONDITIONS WILL MOVE INTO THE AREA MONDAY AND TUESDAY WITH TUESDAY BEING THE DRIER DAY. CAZ214-268-261500- /O.CON.KSTO.FW.W.0005.120826T1900Z-120827T0500Z/ /O.CON.KSTO.FW.A.0007.120827T1900Z-120829T0300Z/ BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- 949 PM PDT SAT AUG 25 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM PDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 214 AND 268... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 214 AND 268... * AFFECTED AREA...FIRE WEATHER ZONE 214 BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP AND FIRE WEATHER ZONE 268 NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-BECKWORTH PEAK). * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * FUELS...EXTREMELY DRY FUELS AND HIGH FIRE GROWTH POTENTIAL. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
258 WWUS86 KSTO 261352 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 652 AM PDT SUN AUG 26 2012 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON THROUGH THIS EVENING FOR PORTIONS OF THE INTERIOR NORTHERN CALIFORNIA MOUNTAINS. FIRE WEATHER WATCH IN EFFECT FOR THE SAME AREAS MONDAY AFTERNOON THROUGH TUESDAY EVENING... .A STRONG LOW PRESSURE SYSTEM IS JUST OFFSHORE THE WEST COAST BRINGING A COOLING TREND AND INCREASING SOUTHWEST WINDS TO THE AREA. OVER HIGHER TERRAIN...MODERATE TO POOR HUMIDITY RECOVERY WILL PERSIST. THE COMBINATION OF STRONGER SOUTHWEST WINDS...LOW HUMIDITY...AND EXTREMELY DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR SOME INTERIOR NORTHERN CALIFORNIA MOUNTAIN LOCATIONS SUNDAY AFTERNOON AND EVENING. THE POTENTIAL EXISTS FOR DRY CONDITIONS AND GUSTY SOUTHWEST WINDS TO CONTINUE OVER THE MOUNTAINS INTO TUESDAY EVENING. THOUGH WINDS ARE NOT EXPECTED TO BE AS STRONG ON MONDAY AND TUESDAY...DRIER CONDITIONS WILL AFFECT THE AREA MONDAY AND TUESDAY WITH TUESDAY BEING THE DRIER DAY. CAZ214-268-270000- /O.CON.KSTO.FW.W.0005.120826T1900Z-120827T0500Z/ /O.CON.KSTO.FW.A.0007.120827T1900Z-120829T0300Z/ BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- 652 AM PDT SUN AUG 26 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 214 AND 268... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 214 AND 268... * AFFECTED AREA...FIRE WEATHER ZONE 214 BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP AND FIRE WEATHER ZONE 268 NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-BECKWORTH PEAK). * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * FUELS...EXTREMELY DRY FUELS AND HIGH FIRE GROWTH POTENTIAL. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
274 WWUS86 KSTO 262216 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 316 PM PDT SUN AUG 26 2012 ...RED FLAG WARNING IN EFFECT THROUGH THIS EVENING FOR THE NORTHEASTERN PORTION OF THE INTERIOR NORTHERN CALIFORNIA MOUNTAINS. ...FIRE WEATHER WATCH IN EFFECT FOR THE SAME AREAS TUESDAY NOON THROUGH TUESDAY EVENING... .A STRONG LOW PRESSURE SYSTEM WILL REMAIN CENTERED OFF THE PACIFIC NORTHWEST COASTLINE THROUGH TUESDAY. THIS WILL HELP TO KEEP TEMPERATURES IN INTERIOR NORTHERN CALIFORNIA RELATIVELY COOL AND WINDS ELEVATED. IT WILL ALSO ASSIST IN BRINGING MARINE AIR INTO THE DELTA REGION AND SOUTHERN SACRAMENTO VALLEY IN EARLY MORNING HOURS. OVER HIGHER TERRAIN... MODERATE TO POOR HUMIDITY RECOVERY WILL PERSIST. THE COMBINATION OF STRONGER SOUTHWEST WINDS... LOW HUMIDITY... AND EXTREMELY DRY FUELS RESULTED IN CRITICAL FIRE WEATHER CONDITIONS FOR THE NORTHEASTERN PORTION OF THE INTERIOR NORTHERN CALIFORNIA MOUNTAIN LOCATIONS THROUGH THIS EVENING. WINDS WILL WEAKEN ON MONDAY AND WILL BE BELOW CRITERIA FOR A RED FLAG WARNING THOUGH THEY WILL BE BREEZY AND LOCALLY GUSTY ACROSS THE REGION. THE POTENTIAL EXISTS FOR DRY CONDITIONS AND GUSTY SOUTHWEST WINDS TO ELEVATE AGAIN OVER THE MOUNTAINS ON TUESDAY EVENING. THESE CONDITIONS MAY ULTIMATELY EXTEND INTO WEDNESDAY BUT TUESDAY CURRENTLY LOOKS TO BE THE DAY WITH THE STRONGEST WINDS. CAZ214-268-270630- /O.EXT.KSTO.FW.A.0007.120828T1900Z-120829T0600Z/ /O.CON.KSTO.FW.W.0005.000000T0000Z-120827T0500Z/ BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- 316 PM PDT SUN AUG 26 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 214 AND 268... ...FIRE WEATHER WATCH NOW IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 214 AND 268... * AFFECTED AREA...FIRE WEATHER ZONE 214 BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP AND FIRE WEATHER ZONE 268 NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-BECKWORTH PEAK). * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * TEMPERATURES...IN THE LOWER 60S. * FUELS...EXTREMELY DRY FUELS AND HIGH FIRE GROWTH POTENTIAL. * IMPACTS... ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KJ
042 WWUS86 KSTO 270507 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1007 PM PDT SUN AUG 26 2012 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 214 AND 268... ...FIRE WEATHER WATCH IN EFFECT FOR THE SAME AREAS TUESDAY NOON THROUGH TUESDAY EVENING... .A STRONG LOW PRESSURE SYSTEM WILL REMAIN CENTERED OFF THE PACIFIC NORTHWEST COASTLINE THROUGH TUESDAY. THIS WILL HELP TO KEEP TEMPERATURES IN INTERIOR NORTHERN CALIFORNIA RELATIVELY COOL AND WINDS ELEVATED. IT WILL ALSO ASSIST IN BRINGING MARINE AIR INTO THE DELTA REGION AND SOUTHERN SACRAMENTO VALLEY IN EARLY MORNING HOURS. OVER HIGHER TERRAIN...MODERATE TO POOR HUMIDITY RECOVERY WILL PERSIST. THE COMBINATION OF STRONGER SOUTHWEST WINDS... LOW HUMIDITY... AND EXTREMELY DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR THE NORTHEASTERN PORTION OF THE INTERIOR NORTHERN CALIFORNIA MOUNTAIN LOCATIONS TUESDAY. WINDS WILL WEAKEN ON MONDAY AND WILL BE BELOW CRITERIA FOR A RED FLAG WARNING THOUGH THEY WILL BE BREEZY AND LOCALLY GUSTY ACROSS THE REGION. THE POTENTIAL EXISTS FOR DRY CONDITIONS AND GUSTY SOUTHWEST WINDS TO ELEVATE AGAIN OVER THE MOUNTAINS ON TUESDAY EVENING. THESE CONDITIONS MAY ULTIMATELY EXTEND INTO WEDNESDAY BUT TUESDAY CURRENTLY LOOKS TO BE THE DAY WITH THE STRONGEST WINDS. CAZ214-268-271400- /O.EXP.KSTO.FW.W.0005.000000T0000Z-120827T0500Z/ /O.CON.KSTO.FW.A.0007.120828T1900Z-120829T0600Z/ BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)- 1007 PM PDT SUN AUG 26 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 214 AND 268... ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 214 AND 268... * AFFECTED AREA...FIRE WEATHER ZONE 214 BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP AND FIRE WEATHER ZONE 268 NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-BECKWORTH PEAK). * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * TEMPERATURES...IN THE LOWER 60S. * FUELS...EXTREMELY DRY FUELS AND HIGH FIRE GROWTH POTENTIAL. * IMPACTS... ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Aug 25, 9:12 AM PDT, 4 hours 45 minutes earlier.
Area forecast discussion, Aug 25, 9:12 AM PDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 912 AM PDT SAT AUG 25 2012 .DISCUSSION... CURRENT FORECASTS ON TRACK. MARINE LAYER HAS DEEPENED TO AROUND 1500-2000 FT DEEP AND GRADIENTS ARE TRENDING A LITTLE MORE ONSHORE WITH A MUCH WEAKER NORTH TO SOUTH GRADIENT (MFR TO SAC) THIS MORNING. SO...A LITTLE COOLER TEMPERATURES EXPECTED. && .PREVIOUS SHORT TERM DISCUSSION... FORECAST AREA UNDER CLEAR SKIES THIS MORNING UNDER UPPER RIDGE ALONG THE WEST COAST. MARINE LAYER THIS MORNING IS AROUND 2000 FEET DEEP AND SOME COASTAL STRATUS IS MAKING IT INTO THE DELTA THIS MORNING BUT IS NOT LIKELY TO IMPACT THE FORECAST AREA IN A SIGNIFICANT WAY. DELTA BREEZE IS JUST A BIT STRONGER THIS MORNING AND AS A RESULT...DELTA INFLUENCED AREAS ARE RUNNING JUST A BIT COOLER. OTHERWISE...MOST LOCATIONS ARE RUNNING SIMILAR IN TEMPERATURE TO FRIDAY MORNING. AN UPPER LEVEL LOW IN THE GULF OF ALASKA IS CURRENTLY MAKING ITS WAY INTO THE EASTERN PACIFIC. THIS SHOULD BRING A BIT OF AN INCREASE IN THE DELTA BREEZE AS WELL AS A SLIGHT SYNOPTIC COOLING AS MORE MARINE AIR FILTERS INTO THE AREA. MOST LOCATIONS SHOULD SEE A DROP OF ABOUT 2 TO 5 DEGREES TODAY. UPPER LOW PUSHES IN A LITTLE CLOSER TO THE COAST ON SUNDAY BRINGING INCREASED ONSHORE FLOW AND A LITTLE MORE COOLING. DESPITE THE COOLING...HUMIDITY VALUES REMAIN QUITE LOW ESPECIALLY OVER THE HIGHER ELEVATIONS. THIS LOW HUMIDITY COMBINED WITH THE INCREASING WINDS WILL INCREASE FIRE DANGER. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY OVER THE SOUTHERN CASCADES AND NORTHERN SIERRA JUSTIFY THE CONTINUATION OF THE FIRE WEATHER WATCH CURRENTLY IN PLACE. THE UPPER LOW IS ONLY MODELED TO MOVE SLIGHTLY ON MONDAY SO LOOKING FOR JUST A BIT MORE COOLING. BREEZY WINDS CONTINUE ON MONDAY SO WILL NEED TO MONITOR CONTINUED ELEVATED FIRE DANGER CONDITIONS. MID RANGE MODELS IN FAIRLY GOOD AGREEMENT IN KICKING THE UPPER LOW INTO THE PACIFIC NORTHWEST ON TUESDAY. DAYTIME HIGHS TUESDAY SHOULD REMAIN A FEW DEGREES BELOW NORMAL WHILE WINDS ACROSS THE RIDGES INCREASE A BIT MORE. && .EXTENDED DISCUSSION (WEDNESDAY THROUGH SATURDAY)... AS THIS LOW TREKS INLAND WEDNESDAY AND INTO THE LATER PART OF THE WEEK...MID RANGE MODELS LEAVE WEAK TROUGHING ALONG THE WEST COAST. TEMPERATURES ARE FORECAST TO WARM SLIGHTLY UNDER STABLE SOUTHWEST FLOW ALOFT BUT ONLY SLIGHTLY WITH THE REMAINDER OF NEXT WEEKS HIGH TEMPERATURES EXPECTED TO REMAIN NEAR OR A LITTLE BELOW NORMAL. THE EXTENDED PERIOD SHOULD SEE LIGHTER WINDS OVERALL UNDER WEAKER PRESSURE GRADIENTS. && .AVIATION... GENERAL VFR CONDITIONS CONTINUE OVER THE NEXT 24 HOURS. MVFR/IFR VISIBILITY FROM SMOKE NEAR WILDFIRES...WITH SOME MVFR AT KRDD AND KRBL SATURDAY MORNING FROM AROUND 15-21Z. WINDS WILL BE GENERALLY LIGHT THROUGH THE MORNING THEN INCREASE IN THE AFTERNOON. SW WIND GUSTS 25 TO 30 KT EXPECTED NEAR THE DELTA TODAY. GUSTS UP TO 20 KT OVER RIDGETOPS. EK && .STO WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING BURNEY BASIN/EASTERN SHASTA COUNTY...WESTERN PLUMAS COUNTY/LASSEN PARK. &&
Hazardous weather outlook, Aug 25, 7:00 AM PDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT SAT AUG 25 2012 CAZ013>019-063-064-066>069-261400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT SAT AUG 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY BREEZY SOUTHWEST WINDS AND LOW HUMIDITY WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS ESPECIALLY OVER THE SOUTHERN CASCADES AND FAR NORTHERN SIERRA NEVADA SUNDAY AFTERNOON AND EVENING AND POSSIBLY MONDAY AND TUESDAY AFTERNOONS AND EVENINGS AS WELL. * FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:47 PM PDT | Fire Weather Watch | STO | 49 hr |
Nearby
Red Flag Warnings in California, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.